Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Loss of appetite, mucus in stool and vomiting. Diagnosed as intestinal obstruction and COAD. CT scan showing fluid distended stomach and collapsed ileal loop. Advice?

My father is 63yrs of age past three months he has been suffering from loss of appetite , passing mucus instead of a proper stool and frequent vomiting . As we are a resident of shillong, Meghalaya so started his initial treatment in our hometown here the doctor’s diagnosis were that he had duodenal ulcer but they were not very sure to. Hence wasting no more time we immediately shifted him to guwahati Assam, there he was admitted in International hospital doctor’s diagnosis there was that: - sub acute intestinal obstruction and COAD. In Guwahati hospital they did a CT-SCAN of the whole abdomen where they found Fluid distended stomach, duodenum and jejunum with collapsed pelvic ileal loop: suggested obstruction without identifical narrow segment or zone of transition. And they finally said that it needs to be operated so they did the operation and after 11days of operation they gave discharge and said that everything is done. So we came back to our hometown but we noticed that the symptoms persisted so we contacted back the doctor’s they said that after so many days he is eating food that’s why he is vomiting again. We awaited for 2-3days but the symptoms still persisted, finally we thought of taking him to APOLLO hospital Chennai doctor’s there did his full check-up they did ST-Scan but it was not with a contrast as he was unable to resist it and vomited out so they did it by pushing injection but the picture was not clear so the doctor’s decide to do antegrade and retrograde enteroscopy was done where they found small ulcers in distal duodenum and jejunums and biopsies were taken of the same which revealed moderate non specific jejunitis and ileiltis and gastropathic changes. So again the doctor’s decided to go for a surgery after the surgery he was able to eat food his motion was also ok gas was also passed so he was given discharge doctors advised to increase the intake of food quantity and drink lots of fluids. But sir he is unable to increase his intake as he says that he doesn’t feel hungry he has also lost his weight vigorously in past 3 months. He also complains of bulging stomach after eating food he is also vomiting but the frequency has reduced he is also very weak. Sir I would want your keen advice in this case, sir what shall I do that his recently complains can be stopped. Your kind advice shall be highly appreciated.
Asked On : Mon, 6 Aug 2012
Answers:  1 Views:  71
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
General Surgeon 's  Response
It is very hard to answer your question as you did not mentioned what kind of surgeries was done and what is the histology diagnose.
The reason of persistent symptoms you are describing might be caused by some inflammatory intestine disease (Crohn`s disease for example), duodenum narrowing (caused by chronic ulcers), or other reason of fading intestine obstruction like post-surgical adhesions.
CT of small intestines with contrast should find the place of narrowing. If its not possible to drink a lot of contrast at least an abdomen X-ray should be performed.
Take care
Answered: Mon, 6 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor